Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Does cipralex affect on sperm?

Dec 2014
User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 3896 Questions
Dear doctor, Is it safe for male who is using cipralex to make a baby?Does cipralex effect on sperm quality and if it does can you explane me how?
Posted Sun, 31 Mar 2013 in Smoking and Alcohol Addiction
Answered by Dr. Seikhoo Bishnoi 53 minutes later
Welcome to Health Care Magic

Cipralex contains Escitalopram. It is a drug of SSRI group (Selective Serotonin Reuptake Inhibitot). It is a very nice medicine for Depression, Anxiety and a lot of other psychiatric disorders.

Escitalopram causes increase in serotonin concentration in synapses (decreased serotonin is hypothesized to be responsible for depression) and improves mood symptoms. It is a safer drug and has only a few side effects like-

Nausea and some times vomiting (more during initial phases of therapy)
Rebound increase in first 4-5 days of therapy
Mild headache, dizziness
In some patients tremors
Risk of serotonin syndrome etc.

Sexual side effects- Escitalopram is reported to cause Sexual side effects like
-Delayed ejeculation, anorgasmia and diminished libido.
-These side effects are usually observed at comparatively higher doses of Escitalopram.(more than 20-30 mg. per day)
-The side effects are reversible and individual usually improves on decreasing the dose
- A lot of other anti depressant drugs like Bupropion, Trazodon can be added with escitalopram to decrease the side effects.
- Use of Sildenafil or Tadalafil etc. are advised in some patients

Now coming to your questions-
- It is SAFE for male who is using cipralex to make a baby.
- Cipralex has no effect on quality and quantity of sperms. (No action on spermatogenesis).

Hope I cleared your doubt, I will be happy to answer you again.

Thanks, Take Care

Dr. Seikhoo Bishnoi
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Addiction Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor